Alert archive / Nebraska / Red Flag Warnings in 2010

Red Flag Warning 1, NWS North Platte, NE

March 29, 201021 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 29, 2010, 3:28 AM MDT for 21 counties in Nebraska. It took effect at Mar 29, 2010, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2010, 3:28 AM MDT (09:28 UTC)
In effect from
Mar 29, 2010, 12:00 PM MDT
Expired
Mar 29, 2010, 7:00 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE
All 21 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 31 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3686 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WWUS83 KLBF 290928
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
428 AM CDT MON MAR 29 2010

...EXTREME FIRE DANGER CONDITIONS EXPECTED ACROSS ZONE 204 THIS
AFTERNOON AND EARLY EVENING...

.A FLATTENED UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING VERY WARM 
TEMPERATURES TO THE AREA TODAY. HIGH TEMPERATURES NEAR 75 DEGREES 
AND LOW DEWPOINTS OF 20 TO 25 WILL RESULT IN MINIMUM RELATIVE 
HUMIDITIES BELOW 15 PERCENT. BREEZY WEST TO SOUTHWEST WINDS OF 15 TO 
25 MPH ARE LIKELY. THE WINDS...COMBINED WITH LOWEST RELATIVE
HUMIDITIES BELOW 15 PERCENT AND DRY FUELS...WILL PRODUCE CRITICAL
FIRE WEATHER CONDITIONS.

NEZ204-300100-
/O.NEW.KLBF.FW.W.0001.100329T1800Z-100330T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
328 AM MDT MON MAR 29 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...204

BREEZY WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH ARE LIKELY. THE
WINDS...COMBINED WITH LOWEST RELATIVE HUMIDITIES BELOW 15 PERCENT
AND DRY FUELS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. ANY
FIRES WHICH MAY DEVELOP...WILL GROW VERY QUICKLY UNDER THESE
CONDITIONS. TEMPERATURES WILL BEGIN TO FALL TOWARD SUNSET...
ALLOWING RELATIVE HUMIDITIES TO INCREASE ABOVE CRITICAL
THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KAR
4 follow-up statements
840 
WWUS83 KLBF 291507
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1007 AM CDT MON MAR 29 2010

...EXTREME FIRE DANGER CONDITIONS EXPECTED ACROSS ZONE 204...AS
WELL AS PORTIONS OF ZONES 206 AND 208 THIS AFTERNOON AND EARLY
EVENING...

.A FLATTENED UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING VERY
WARM TEMPERATURES TO THE AREA TODAY. HIGH TEMPERATURES NEAR
75 DEGREES AND LOW DEW POINTS OF 18 TO 22 PERCENT WILL RESULT IN
MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT. BREEZY WEST TO
SOUTHWEST WINDS OF 10 TO 20 MPH WITH FREQUENT GUSTS TO 25 MPH ARE
LIKELY. THE WINDS...COMBINED WITH LOWEST RELATIVE HUMIDITIES BELOW
15 PERCENT AND DRY FUELS...WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.

NEZ206-208-300100-
/O.EXA.KLBF.FW.W.0001.100329T1800Z-100330T0100Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
1007 AM CDT MON MAR 29 2010 /907 AM MDT MON MAR 29 2010/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

THE RED FLAG WARNING INCLUDES PORTIONS OF THE FOLLOWING FIRE
WEATHER ZONES: IN NEBRASKA...206...208. IN THESE ZONES THE
FOLLOWING COUNTIES ARE INCLUDED...NORTHERN
LINCOLN...MCPHERSON...LOGAN...HOOKER...THOMAS...BLAINE...BROWN...ALL
OF CHERRY AND THE WESTERN HALF OF KEYA PAHA COUNTY.

BREEZY WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH FREQUENT
GUSTS UP TO 25 MPH ARE LIKELY. THE WINDS...COMBINED WITH LOWEST
RELATIVE HUMIDITIES BELOW 15 PERCENT AND DRY FUELS...WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES WHICH MAY
DEVELOP...WILL GROW VERY QUICKLY UNDER THESE CONDITIONS.
TEMPERATURES WILL BEGIN TO FALL TOWARD SUNSET... ALLOWING RELATIVE
HUMIDITIES TO RECOVER ABOVE CRITICAL THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ204-300100-
/O.CON.KLBF.FW.W.0001.100329T1800Z-100330T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
907 AM MDT MON MAR 29 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...204

BREEZY WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH ARE LIKELY. THE
WINDS...COMBINED WITH LOWEST RELATIVE HUMIDITIES BELOW 15 PERCENT
AND DRY FUELS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. ANY
FIRES WHICH MAY DEVELOP...WILL GROW VERY QUICKLY UNDER THESE
CONDITIONS. TEMPERATURES WILL BEGIN TO FALL TOWARD SUNSET...
ALLOWING RELATIVE HUMIDITIES TO INCREASE ABOVE CRITICAL
THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BUTTLER
711 
WWUS83 KLBF 291708
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1208 PM CDT MON MAR 29 2010

...EXTREME FIRE DANGER CONDITIONS EXPECTED ACROSS ZONE 204 AND 210...AS
WELL AS PORTIONS OF ZONES 206 AND 208 THIS AFTERNOON AND EARLY
EVENING...

.A FLATTENED UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING VERY
WARM TEMPERATURES TO THE AREA TODAY. HIGH TEMPERATURES NEAR
75 DEGREES AND LOW DEW POINTS OF 18 TO 22 PERCENT WILL RESULT IN
MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT. BREEZY WEST TO
SOUTHWEST WINDS OF 10 TO 20 MPH WITH FREQUENT GUSTS TO 25 MPH ARE
LIKELY. THE WINDS...COMBINED WITH LOWEST RELATIVE HUMIDITIES
BELOW 15 PERCENT AND DRY FUELS...WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS.

NEZ210-300100-
/O.EXA.KLBF.FW.W.0001.100329T1800Z-100330T0100Z/
FRENCHMAN BASIN-
1208 PM CDT MON MAR 29 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...210

BREEZY WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH FREQUENT
GUSTS UP TO 25 MPH ARE LIKELY. THE WINDS...COMBINED WITH LOWEST
RELATIVE HUMIDITIES BELOW 15 PERCENT AND DRY FUELS...WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES WHICH MAY DEVELOP...
WILL GROW VERY QUICKLY UNDER THESE CONDITIONS. TEMPERATURES WILL
BEGIN TO FALL TOWARD SUNSET... ALLOWING RELATIVE HUMIDITIES TO
RECOVER ABOVE CRITICAL THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ204-206-208-300100-
/O.CON.KLBF.FW.W.0001.100329T1800Z-100330T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
1208 PM CDT MON MAR 29 2010 /1108 AM MDT MON MAR 29 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...204

THE RED FLAG WARNING INCLUDES PORTIONS OF THE FOLLOWING FIRE
WEATHER ZONES: IN NEBRASKA...206...208. IN THESE ZONES THE
FOLLOWING COUNTIES ARE INCLUDED...NORTHERN LINCOLN...MCPHERSON...
LOGAN...HOOKER...THOMAS...BLAINE...BROWN...ALL OF CHERRY AND THE
WESTERN HALF OF KEYA PAHA COUNTY.

BREEZY WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH FREQUENT
GUSTS UP TO 25 MPH ARE LIKELY. THE WINDS...COMBINED WITH LOWEST
RELATIVE HUMIDITIES BELOW 15 PERCENT AND DRY FUELS...WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES WHICH MAY DEVELOP...
WILL GROW VERY QUICKLY UNDER THESE CONDITIONS. TEMPERATURES WILL
BEGIN TO FALL TOWARD SUNSET... ALLOWING RELATIVE HUMIDITIES TO
RECOVER ABOVE CRITICAL THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CLB
209 
WWUS83 KLBF 292002
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CDT MON MAR 29 2010

...EXTREME FIRE DANGER CONDITIONS EXPECTED ACROSS ZONE 204 AND
210...AS WELL AS PORTIONS OF ZONES 206 AND 208 THIS AFTERNOON AND
EARLY EVENING...

.A FLATTENED UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING VERY
WARM TEMPERATURES TO THE AREA TODAY. HIGH TEMPERATURES NEAR
75 DEGREES AND LOW DEW POINTS OF 18 TO 22 PERCENT WILL RESULT IN
MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT. BREEZY WEST TO
SOUTHWEST WINDS OF 10 TO 20 MPH WITH FREQUENT GUSTS TO 25 MPH ARE
LIKELY. THE WINDS...COMBINED WITH LOWEST RELATIVE HUMIDITIES
BELOW 15 PERCENT AND DRY FUELS...WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS.

NEZ210-300100-
/O.NEW.KLBF.FW.A.0001.100330T1800Z-100331T0100Z/
/O.CON.KLBF.FW.W.0001.000000T0000Z-100330T0100Z/
FRENCHMAN BASIN-
302 PM CDT MON MAR 29 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
CDT THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...210

BREEZY WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH FREQUENT
GUSTS UP TO 25 MPH ARE LIKELY. THE WINDS...COMBINED WITH LOWEST
RELATIVE HUMIDITIES BELOW 15 PERCENT AND DRY FUELS...WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES WHICH MAY DEVELOP...
WILL GROW VERY QUICKLY UNDER THESE CONDITIONS. TEMPERATURES WILL
BEGIN TO FALL TOWARD SUNSET... ALLOWING RELATIVE HUMIDITIES TO
RECOVER ABOVE CRITICAL THRESHOLDS.

A RED FLAG WATCH HAS BEEN ISSUED FOR EXTREME SOUTHWESTERN NEBRASKA
TOMORROW AFTERNOON DUE TO THE POTENTIAL FOR MINIMUM RELATIVE
HUMIDITIES REACHING 15 PERCENT AND WIND GUSTS TO 25 MPH. THE
COMBINATION OF THESE TWO ELEMENTS COULD LEAD TO CRITICAL FIRE
DANGER TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NEZ204-206-208-300100-
/O.CON.KLBF.FW.W.0001.000000T0000Z-100330T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
302 PM CDT MON MAR 29 2010 /202 PM MDT MON MAR 29 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...204

THE RED FLAG WARNING INCLUDES PORTIONS OF THE FOLLOWING FIRE
WEATHER ZONES: IN NEBRASKA...206...208. IN THESE ZONES THE
FOLLOWING COUNTIES ARE INCLUDED...NORTHERN LINCOLN...MCPHERSON...
LOGAN...HOOKER...THOMAS...BLAINE...BROWN...ALL OF CHERRY AND THE
WESTERN HALF OF KEYA PAHA COUNTY.

BREEZY WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH FREQUENT
GUSTS UP TO 25 MPH ARE LIKELY. THE WINDS...COMBINED WITH LOWEST
RELATIVE HUMIDITIES BELOW 15 PERCENT AND DRY FUELS...WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES WHICH MAY DEVELOP...
WILL GROW VERY QUICKLY UNDER THESE CONDITIONS. TEMPERATURES WILL
BEGIN TO FALL TOWARD SUNSET... ALLOWING RELATIVE HUMIDITIES TO
RECOVER ABOVE CRITICAL THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CLB
572 
WWUS83 KLBF 300113
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM CDT MON MAR 29 2010


NEZ210-300915-
/O.EXP.KLBF.FW.W.0001.000000T0000Z-100330T0100Z/
/O.CON.KLBF.FW.A.0001.100330T1800Z-100331T0100Z/
FRENCHMAN BASIN-
813 PM CDT MON MAR 29 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

A RED FLAG WATCH HAS BEEN ISSUED FOR EXTREME SOUTHWESTERN
NEBRASKA TUESDAY AFTERNOON DUE TO THE POTENTIAL FOR MINIMUM
RELATIVE HUMIDITIES REACHING 15 PERCENT AND WIND GUSTS TO 25 MPH.
THE COMBINATION OF THESE TWO ELEMENTS COULD LEAD TO CRITICAL FIRE
DANGER TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NEZ204-206-208-300215-
/O.EXP.KLBF.FW.W.0001.000000T0000Z-100330T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
813 PM CDT MON MAR 29 2010 /713 PM MDT MON MAR 29 2010/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...204...206...208

WIND AND RELATIVE HUMIDITY ARE NO LONGER AT CRITICAL LEVELS.
HOWEVER...VERY DRY CONDITIONS WILL CONTINUE TUESDAY.

$$
SPRINGER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:02 AM MDT, 26 minutes earlier.

Area forecast discussion, Mar 29, 3:02 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 AM CDT MON MAR 29 2010

.SYNOPSIS...
BROAD RIDGE ACROSS THE WESTERN HALF OF THE CONUS. SURFACE LEE SIDE
TROF WITH HIGH PRESSURE OVER THE CENTRAL ROCKIES. TEMPS AFTER A
WARM SUNDAY HAVE ALREADY COOLED WITH VERY DRY AIRMASS
OVERHEAD...ESPECIALLY IN THE RVR VALLEY.

&&

.DISCUSSION...
TEMPS AND WINDS THE MAIN FOCUS THE NEXT FEW DAYS...AS THESE ARE
THE MAIN PLAYER FOR WHAT WILL BE DANGEROUS FIRE WEATHER CONDITIONS
TO START THE WEEK. SEE FIRE WEATHER DISCUSSION BELOW FOR MORE
DETAILS. MODELS IN GOOD AGREEMENT AS RIDGE CONTINUES TO TRANSITION
TO THE EAST...WITH INTENSE THERMAL RIDGING OVER THE HIGH PLAINS.

YESTERDAY HIGHS SOARED INTO THE 60S...AND RH PLUMMETED BELOW 20
PERCENT. MODELS/GUIDANCE WERE NEITHER WARM ENOUGH NOR DRY ENOUGH
TO REALITY. LAST DECENT PRECIPITATION WAS THE 8TH AND 9TH OF THE
MONTH...NEARLY 3 WEEKS AGO. THE GROUND IS STARTING TO DRY
OUT...ALLOWING GOOD DIURNAL TEMP SWINGS...WHICH TYPICALLY ARE NOT
FULLY GRASP BY THE MODELS. ALSO UNABLE TO USE THE BIAS CORRECTED
GUIDANCE...AS BIAS CORRECT STILL USING A MORE MOIST SURF.

HIGHS TODAY SOARING INTO THE 70S...THEN PUSHING AROUND 80
TOMORROW. RECORDS IN THE MID 80S FOR THIS TIME OF YEAR...SO EXPECT
THEM TO BE SAFE ATTM...HOWEVER WILL NOT TAKE MUCH TO APPROACH
THEM...AND WILL CONTINUE TO MONITOR. SURF TROUGH PUSHES ONTO THE
WESTERN PLAINS FOR WEDNESDAY. THIS WILL COOL THE NW DOWN ABOUT 5
TO 10 DEGREES OR SO...STILL WELL ABOVE NORMAL. SW INTO N CENTRAL
NEB STILL IN THE UPPER 70S.

THURSDAY OR THURSDAY NIGHT A COLD FRONT WILL SWING ACROSS THE
AREA. MODELS HAVE GREAT DISAGREEMENT WITH THE TIMING. CURRENT
BLEND IS FOR A SLOW PUSH THURSDAY AFTERNOON. THIS WILL COOL THE
NW ZONES CONSIDERABLY...WHILE SE ZONES STILL ABOVE
NORMAL...ALTHOUGH WILL LIKELY SEE FALLING TEMPS LATE IN THE DAY.

POST FRONT FOR FRIDAY IS MORE ACTIVE...WITH THE BEST CHANCE FOR
PRECIP. MODELS HAVE PUSH MAIN UPPER LOW WHICH DIGS INTO THE DESERT
SW FOR MIDWEEK...THE EJECTS NE ACROSS THE PLAINS...FURTHER EAST
COMPARED TO LAST FEW RUNS. THIS HAS PUSHED NEG LI/S CORRELATED
WITH JET STREAK OF OVER 100KTS MORE TO THE EAST. DEBATED ABOUT
PULLING THUNDERSTORM CHANCE FOR OUR CWA...HOWEVER BEST CONDITIONS
NOT TO FAR TO THE EAST...AND MAY DRIFT BACK IN THE NEXT COUPLE
MODEL RUNS.

AFTER SYSTEM DRIVES INTO THE GREAT LAKES DURING THE WEEKEND...A
BROAD RIDGE BEGINS TO REDEVELOP OVER THE WEST. TEMPS BACK INTO THE
60S AND MAYBE 70S BY THE FIRST PART OF NEXT WEEK WILL BE POSSIBLE.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR KLBF AND KVTN THROUGH REMAINDER OF
06Z TAF CYCLE. SCT CIRRUS FORECAST WITH A COMPLETE ABSENCE OF LOW OR
MID CLOUDS THROUGH THE PERIOD. TIME SECTIONS INDICATE SUBSIDENCE
BELOW 650 MB WHERE MIXING SHOULD EXTEND UP TO. THIS WILL RESULT IN
WINDS FROM 17Z-01Z 26013G18KTS THEN QUICKLY DECOUPLE THEREAFTER.

&&

.FIRE WEATHER...
A FLATTENED UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING VERY WARM
TEMPERATURES TO THE AREA TODAY. HIGH TEMPERATURES NEAR 75 DEGREES
AND LOW DEWPOINTS OF 20 TO 25 WILL RESULT IN MINIMUM RELATIVE
HUMIDITIES OF 15 PERCENT OR LOWER WEST OF HIGHWAY 83. AREAS BETWEEN
HIGHWAY 83 AND 183...15 TO 20 PERCENT AND EAST OF 183...20 TO 25
PERCENT.

BREEZY WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH ARE LIKELY IN ZONE
204 (EASTERN PANHANDLE AND ADJACENT WESTERN SANDHILLS). LOWEST
RELATIVE HUMIDITIES BELOW 15 PERCENT...AND DRY FUELS...WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS. THUS...A RED FLAG WARNING WILL BE
ISSUED FOR ZONE 204. ADJACENT ZONES 206...208...AND 210 WILL NEED TO
BE CLOSELY MONITORED FOR POSSIBLE INCLUSION IN THE RED FLAG WARNING
IF WINDS INCREASE HIGHER AND DEWPOINTS FALL A FEW DEGREES LOWER THAN
FORECAST. SIMILAR DETAILS WILL BE INCLUDED IN THE FIRE WEATHER
FORECAST.

FIRE WEATHER CONCERNS WILL PERSIST TUESDAY AND WEDNESDAY AND
CRITICAL CONDITIONS MAY BE REACHED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM NOON
TODAY TO 7 PM MDT THIS EVENING FOR NEZ204.

&&

SYNOPSIS/DISCUSSION...MASEK
AVIATION/FIRE WEATHER...ROBERG
Hazardous weather outlook, Mar 28, 2:42 PM MDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CDT SUN MAR 28 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-292045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
342 PM CDT SUN MAR 28 2010 /242 PM MDT SUN MAR 28 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CRITICAL FIRE WEATHER CONDITIONS MAY BE REACHED TUESDAY AND
WEDNESDAY. TEMPERATURES WILL BE QUITE WARM...WITH MINIMUM RELATIVE
HUMIDITY VALUES DROPPING INTO THE TEENS. SOUTH TO SOUTHWEST WINDS
WILL ALSO BE GUSTY...ESPECIALLY ON TUESDAY.

AS AN UPPER LEVEL SYSTEM LIFTS INTO THE CENTRAL PLAINS...
THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. AT THIS
TIME SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:02 PM MDTFire Weather WatchLBFChase, Hayes, Lincoln, Perkins13 hr

Nearby

Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.